Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 02, 2014, 02:05:54 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632720
  • Total Topics: 47930
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 207
Total: 211

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva night terrors are back:  (Read 1134 times)

0 Members and 1 Guest are viewing this topic.

Offline jm1953

  • Member
  • Posts: 255
Sustiva night terrors are back:
« on: June 17, 2013, 10:43:13 PM »
This probably belongs in Jeff G.'s thread about Atripla/Sustiva but thought I'd throw it out there.  I've been on Sustiva I think since 2002 or perhaps later.  It has been very effective in combination with my other meds Emtriva, and Isentress keeping my CD4's stable in the 800's and viral load below25.  Had the expected terrible LSD like nightmares when I first started Sustiva way back, and they sort of became more tolerable and less frightening as the months went on.  But all of a sudden the dreams are back with a vegence.  And these are worse and more vivid than before.  Usually I could get up and shrug them off, but some of these dreams stick with me all day.  I have alot on my plate right now making me wonder if stress can make Sustiva dreams worse.  I take Ambien every night to try to take the edge off, but boom, generally in the morning before I wake up I have one like something out of a "Scream" sequel.  I'm not able to take or allergic to everything else in that class, so my doc would have to rearrange my meds.  Someone said if it is not broke don't fix it, and I generally would agree.  Just wondering if this is an isolated episodic incident due to Stress?  Anyone else had this happen or something similar?  Thanks, Jeff
Positive 25 years. 7/21/2012 Current CD 4: 780 Viral load: less than 50. 38 to 40%
Current drug regimen, Isentress, , Emtriva, Sustiva Wellbutrin, Klonipin, Allegra, Ambien, Testosterone, Nandrolone, Vicodin, Benedryl, Aspirin, lots of vitamin supplements.

Offline buginme2

  • Member
  • Posts: 2,834
Re: Sustiva night terrors are back:
« Reply #1 on: June 17, 2013, 11:01:49 PM »
So why are you still taking something that causes you terror?  If your resistance allows it, change to something less terrifying.

You said if its not broke then dont fix it.   It's broke

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,877
  • How am I doing Beren ?
Re: Sustiva night terrors are back:
« Reply #2 on: June 17, 2013, 11:17:25 PM »
The side effects I had came on after years of being on the drug , something one doctor tried to argue doesn't happen .

It does seems like a clear case of Atripla / CNS issues so I would make a change ... My symptoms disappeared overnight when I switched , for me it was dramatic . If it isn't the Atripla causing the symptoms you can always go back on it if you choose or need to , stopping a regimen like this isn't the same as poor adherence with a risk of resistance issues , so you have little to lose by trying something different .

You will know pretty quickly if you made the right decision .

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Sustiva night terrors are back:
« Reply #3 on: June 18, 2013, 12:41:46 AM »
I can't possibly ass anything to what I wrote in the other thread. Your quality of life is important.

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline RobbyR

  • Member
  • Posts: 315
Re: Sustiva night terrors are back:
« Reply #4 on: June 19, 2013, 08:22:08 PM »
I had insane dreams when I first started Atripla way back, but never as common as I would have thought. Actually what has been more of an issue for me with it aside from possibly making my anxiety issue worse, has been having trouble sleeping at night, like falling asleep. NEVER had that before meds, so I think the Atripla has caused it. However it's been great for me in many ways and very easy to take.

But I am suspecting that maybe there's a threshold for Atripla, when the drawbacks start to outweigh the initial benefits insofar as causing the fog, the anxiety, or the insomnia. When I ditch Atripla I definately plan on avoiding anything with sustiva in it.
Started Atripla August, 2010.

Offline atripla_2013

  • Member
  • Posts: 28
  • Diagnoised Jan 2013, start Atripla June 2013
Re: Sustiva night terrors are back:
« Reply #5 on: July 22, 2013, 11:46:29 PM »
Dear all,

I would like to share my own experience about Atripla.

The first week I take it, I had nightmare maybe because I eat late dinner or / and I think a lot ideas, plan before I fall into a sleep.

Atripla is recommended to be taken into an empty stomach.

My current practice is: when I am on bed with Atripla, I DO NOT THINK about anything, any plan. I try to focus on only thing: is relaxing mind.

I usually praise a short sentence and image about only peaceful face who I beleive in and fall into sleep.

I just hope Atripla works for me.

I wish all of you the best.

Male, 30
Diagnoised Jan 2013
Start Atripla June 2013
July.13: CD4: 351, VL: 85
May.13: CD4: 336, VL: 24100

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Sustiva night terrors are back:
« Reply #6 on: July 23, 2013, 04:12:40 PM »
hello jm

It's broke, fix it, get a clear head and good night's sleep back.

That the Atripla package don;t say side effects can reoccur is probably because this has not been studied, but there are many here that will attest they do sometimes come back.

Worth getting your liver checked, also, if this hasn't been done as part of routine monitoring.

- matt
"The object is to be a well patient, not a good patient"

Offline mitch777

  • Member
  • Posts: 3,384
  • wish i were here
Re: Sustiva night terrors are back:
« Reply #7 on: July 23, 2013, 04:34:51 PM »
hello jm

It's broke, fix it, get a clear head and good night's sleep back.

That the Atripla package don;t say side effects can reoccur is probably because this has not been studied, but there are many here that will attest they do sometimes come back.

Worth getting your liver checked, also, if this hasn't been done as part of routine monitoring.

- matt
Ditto!
While I didn't have the bad dreams, getting off of Sustiva changed my life. It sounds a bit melodramatic but I think you will be pleasantly surprised.
You have been such a help to me in the past. Just trying to return the favor. :)
m.
31 years hiv+ (oct. 2013) with a curtsy.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.